Alert archive / New York / Wind Advisories in 2006
Wind Advisory 3, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Mar 14, 2006, 4:11 AM EST for 4 counties in New York. It took effect at Mar 14, 2006, 9:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2006, 4:11 AM EST (09:11 UTC)
- In effect from
- Mar 14, 2006, 9:00 AM EST
- Expired
- Mar 14, 2006, 7:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 83 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 140911 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 411 AM EST TUE MAR 14 2006 ...GUSTY SOUTHWEST WINDS EXPECTED TODAY OVER THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK... .A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION EARLY THIS MORNING. WINDS WILL BECOME SOUTHWEST AND INCREASE TO 25 TO 35 MPH LATER THIS MORNING. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE LATE THIS MORNING AND THIS AFTERNOON. NYZ026-027-029>031-034-087-141715- /O.NEW.KBTV.WI.Y.0003.060314T1400Z-060315T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 411 AM EST TUE MAR 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT HAS ISSUED A WIND ADVISORY FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION EARLY THIS MORNING. WINDS WILL BECOME SOUTHWEST AND INCREASE TO 25 TO 35 MPH LATER THIS MORNING. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE LATE THIS MORNING AND THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WGH
2 follow-up statements
000 WWUS71 KBTV 141709 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1209 PM EST TUE MAR 14 2006 ...GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON OVER THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK... NYZ026-027-029>031-034-087-150000- /O.CON.KBTV.WI.Y.0003.000000T0000Z-060315T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 1209 PM EST TUE MAR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY FOR THE NORTHERN ADIRONDACKS AND THE SAINT LAWRENCE VALLEY IN NORTHERN NEW YORK...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. GUSTY SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON. EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...SCATTERED POWER OUTAGES ARE POSSIBLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KBTV 150010 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 710 PM EST TUE MAR 14 2006 ...WINDS WILL SLOWLY DIMINISH OVERNIGHT... .A LARGE SURFACE LOW PRESSURE SYSTEM OVER WESTERN QUEBEC TONIGHT WILL MOVE INTO THE MARITIMES OF CANADA LATE WEDNESDAY AND WEDNESDAY NIGHT. NYZ026-027-029>031-034-087-150115- /O.EXP.KBTV.WI.Y.0003.000000T0000Z-060315T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR 710 PM EST TUE MAR 14 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHERN NEW YORK. WEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH THIS EVENING. LATER TONIGHT AND WEDNESDAY...WINDS WILL BECOME NORTHWEST AT 15 TO 25 MPH. SNOWSHOWERS WILL CONTINUE ACROSS THE ADIRONDACKS OF NORTHERN NEW YORK TONIGHT INTO WEDNESDAY...SO BE ALERT FOR LOCALLY REDUCED VISIBILITY AT TIMES. $$ SFH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Mar 13, 4:20 PM EST, 11 hours 51 minutes earlier.
Area forecast discussion, Mar 13, 4:20 PM EST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 420 PM EST MON MAR 13 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... SEVERAL CONCERNS IN THE SHORT TERM...INCLUDING POTENTIAL FLOODING TONITE/TUE...PSBL TSRA TONITE...AND GRADIENT WINDS WHICH MAY APRCH ADVISORY CRITERIA TUE INTO WED. LOW PRESSURE MOVG SLOWLY THRU CENTRAL GRTLKS THRU TONIGHT. WRMFNT STILL SOUTH OF FA ATTM...BUT WILL LIFT NORTH INTO FA OVERNIGHT. COLD/OCCLUDED FRONT TO FOLLOW LATE TONIGHT/EARLY TUES. FIRST AREA OF OVERRUNNING RAIN IS EXITING FA ATTM. RAINFALL AMOUNTS OF A QUARTER TO ONE HALF INCH WERE COMMON...WITH LOCALIZED AMOUNTS UP TO AN INCH. A BRIEF SLOT OF MSTLY DRY CONDITIONS FOLLOWS...BUT ANOTHER LARGE AREA OF RAIN AND SCT THUNDER NOW OVERSPREADING WRN NY AND WILL BE ARRIVING THIS EVENING. CONVECTIVE NATURE OF THE PCPN OVERNIGHT WILL RESULT IN VARIABLE PCPN TOTALS...BUT EXPECT MANY LOCATIONS TO SEE ANOTHER INCH OF RAIN...WITH LOCALIZED AMTS OF 2 INCHES PSBL. THESE AMOUNTS COMBINED WITH SNOWMELT WILL BE ENOUGH TO CAUSE SIGNIFICANT RISES ON RIVERS/STREAMS OVERNIGHT INTO TUES...THUS FLOOD WATCH ISSUED FOR MUCH OF FA. IN ADDITION...SOME ICE REMAINS ON FAR NRN RIVERS...SO POTENTIAL OF ICE JAMS STILL EXISTS ON A FEW RIVERS. NEW YORK PORTION OF OUR FA RMNS IN SLITE RISK TONIGHT. HAVE KEPT IN MENTION OF TSRA FOR ELEVATED CONVECTION...BUT RISK OF SEVERE APPEARS MINIMAL...WITH GREATER THREAT FURTHER SOUTH. DURING TUESDAY...COLD/OCCLUDED FRONT PUSHES EAST OF FA DURING MORNING. MUCH OF FA WILL START THE DAY ON DRY SIDE...WITH LINGERING RAIN ERN ZONES ENDING MID MORNING. WIDELY SCT RAIN SHWRS ACRS FA FOR REST OF MORNING...THEN CAA AND WRAPAROUND MSTR WILL RETURN DURING PM AND AT NITE CHANGING RAIN SHWRS TO SNOW SHWRS. SOME ACUMULATING SNOW PSBL TUES NITE...MAINLY ACRS ADRNDKS/ST LWR VLY (WITH SOME CONTRIBUTION FROM LAKE ONTARIO) AND ACRS HIR TRRN OF NW VT. IN ADDITION...WINDS EXPECTED TO APRCH ADVISORY CRITERIA ACRS NRN NY TUES WITH SUSTAINED WINDS OF 20 TO 30 MPH EXPECTED...ALONG WITH PSBL GUSTS TO 45 MPH. AS CLOSED LOW MAKES ITS WAY SLOWLY EAST ACRS QUEBEC INTO CANADIAN MARITIMES WED THRU THURS...GUSTY W-NW WINDS WILL CONTINUE ALONG WITH THE THREAT OF SNOW SHWRS...ESPECIALLY OVER THE HIR TRRN. ACCUMULATING SNOWS EXPECTED OVER UPSLOPE FAVORED PORTIONS OF ADRNDKS AND NRN VT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... REGION WILL BE UNDER N/NW FLOW FOR MUCH OF EXTENDED PERIOD. CUTOFF LOW WILL CONTINUE TO SIT OVER EASTERN CANADA/MARITIMES DURING THIS TIME...PINWHEELING PRECIP/CLDS DOWN OVER FA. HIGH PRESSURE BUILDING IN FROM THE WEST WILL REINFORCE THIS...WHICH MEANS CHANCE/SL CHANCE FOR -SW...W/ HIR POPS IN NE VT. MDLS HAVE FRI SYSTEM STAYING TO OUR SOUTH...BUT GETS CAUGHT UP IN CIRCULATION OVER EASTERN CANADA LATE IN WEEKEND...AND MVS SOUTH TOWARDS CWA BY MON. HAVE GONE W/ INCR IN POPS TO SHOW THIS SYSTEM APPROACHING AREA...WITH HIR POPS STILL IN NORTHERN CWA. TIGHT PRESSURE GRADIENT BETWEEN THE HIGH/LOW SHOULD KEEP WINDS UP DURING ALMOST ENTIRE TIME. HAVE GONE MOSTLY W/ HPC GUIDANCE BUT HAVE TWEAKED TEMPS...AND INCR WINDS A BIT TO REFLECT SYNOPTIC PATTERN IN EXTENDED. && .AVIATION... COND WILL RANGE FROM VFR DOWN TO LOW IFR AT TIMES W/ FRNT MVG THRU THE FA. CEILINGS WILL BE VAR DURING THIS TIME W/ KSLK/KMPV DOWN BLW OVC010 AT TIMES. PSSBL 02Z-07Z -TSRA. WINDS MAINLY VAR/LGT...BUT WILL SLOWLY SWITCH SW THEN WEST AND INCR 10 TO 20 KTS BETWEEN 12Z-18Z. KMSS TAF NIL DUE TO WIND SENSOR DOWN. WILL ISSUE TAF WHEN SITE UP FULLY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...FLOOD WATCH FOR VTZ002>012-016>019 UNTIL 6 PM TUESDAY. NY...FLOOD WATCH FOR NYZ028-031-034-035 UNTIL 6 PM TUESDAY. && SHORT TERM...RJS LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Mar 14, 3:52 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 352 AM EST TUE MAR 14 2006 NYZ026>031-034-035-087-VTZ001>012-016>019-150900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 352 AM EST TUE MAR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE WEST TO EAST ACROSS THE REGION THIS MORNING...AND RAINSHOWERS WILL END FROM WEST TO EAST. COLDER AIR WILL SPREAD INTO THE REGION...WITH FALLING TEMPERATURES DURING THE DAY. STRONG WESTERLY WINDS BEHIND THE COLD FRONT WILL GUST AS HIGH AS 45 MPH IN NORTHERN NEW YORK...AND 35 MPH IN VERMONT. THE ST. LAWRENCE VALLEY AND HIGHER TERRAIN OF THE ADIRONDACKS WILL BE MOST SUSCEPTIBLE TO THE STRONG GUSTY WINDS. IN ADDITION...THE RAINFALL YESTERDAY AND OVERNIGHT...COMBINED WITH SNOWMELT...WAS CAUSING SHARP RISES ON AREA RIVERS. ALTHOUGH RAIN WAS ENDING IN THE MORNING...RUNOFF WILL CONTINUE...AND SOME RIVERS WILL CONTINUE TO RISE. THERE IS A RISK FOR MINOR FLOODING...ESPECIALLY IN SOUTHERN VERMONT...THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTERTIME PATTERN WILL BECOME ESTABLISHED THROUGH THE WEEKEND...WITH BELOW NORMAL TO NEAR NORMAL TEMPERATURES. THERE IS A CHANCE FOR ACCUMULATING SNOW...ESPECIALLY OVER THE HIGHER TERRAIN AND IN FAVORED UPSLOPE AREAS...ON WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL BRING ANOTHER CHANCE FOR SNOW ON SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HIGH WINDS OR DAMAGE...OR FLOODING WOULD BE APPRECIATED. HANSON
Nearby
Wind Advisories in New York, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.